Heat, Northwestern Burlington
- When
- June 10, 11:00 AM EST to 6:00 PM EST
- Where
- Northwestern Burlington forecast zone
- Injuries
- 1 direct, 0 indirect
- Reported by
- Public
- Coordinates
- 39.878, -74.668 (the zone’s center; the record gives no point)
An umpire was hospitalized for heat exhaustion after calling a tournament baseball game in Mount Laurel. The high temperature at Philadelphia International Airport was 94 degrees.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
An umpire was hospitalized for heat exhaustion after calling a tournament baseball game in Mount Laurel. The high temperature at Philadelphia International Airport was 94 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 10, 8:21 AM EST, 2 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 921 AM EDT SUN JUN 10 2012 .SYNOPSIS... HIGH PRESSURE WILL REMAIN ALONG THE COAST OF THE SOUTHEASTERN STATES TODAY. MEANWHILE, A WEAK COLD FRONT WILL EDGE SOUTHWARD INTO NORTHERN NEW JERSEY DURING MIDDAY AND THEN BACK SOUTHWESTWARD TO DELMARVA TONIGHT. HIGH PRESSURE ALONG THE NEW ENGLAND COAST WILL BECOME AN INCREASING INFLUENCE EARLY THIS WEEK. A STRONG COLD FRONT WILL THEN TRACK THROUGH THE MID ATLANTIC STATES WEDNESDAY, GRADUALLY FOLLOWED BY HIGH PRESSURE TOWARD THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CONFIDENCE VERY HIGH ON 92 TO 94F PHILLY SWWD TODAY. CONFIDENCE ON DEWPOINTS THIS AFTN LESS THAN THAT OF THE TEMPS. EVEN SO... CONFIDENCE ON MAX HI 92-94F IS ABOVE AVG. NO SIGNIFICANT CHANGES TO THE CURRENT FCST. WILL MAKE A FEW ADJUSTMENTS TO CLOUD COVER AND TEMPS BASED ON LATEST DATA. THEN THIS AFTN: THE SLOWLY SWWD BACKING COOL FRONT WITH A PRONOUNCED HEAT INDUCED ONSHORE FLOW DEVELOPING THIS AFTN ACROSS NJ SHOULD TRIGGER SLOW SEWD SLOW MOVING HEAVY CONVECTION /03Z-10 SREF PWAT 1.5 INCHES/ FROM THE POCONOS AND NW NJ SEWD ACROSS N AND CENTRAL NJ. NAM HAS ABOUT 150G/KG UNITS OF SMC NICELY DEPICTED AT 21Z FROM VICINITY KMPO TO JUST E OF KTTN. DEWPOINTS WILL BE ABOUT 10F WARMER TODAY AND AIR TEMPS WILL BE REACHING THE LOWER 90S ALONG AND W OF THE FRONTAL BOUNDARY AOB 500 FT MSL. IE HOT AND MORE HUMID AND POTENT. MLCAPE TODAY ABOUT 1400 J IN NJ TO NEAR THE DELAWARE RIVER... ALMOST 3X THAT OF YDY. NO HEAT ADVY ATTM FOR THE URBAN SECTIONS BUT THE HI TODAY WILL BE ABOUT 8-10F WARMER THAN YDYS MID 80S... LOOKING AT HI 92-94F AT KPHL ARD 18-20Z. HWO MENTION. NO HEAT ADVY. NEW 06Z NAM/GFS GUIDANCE ARE THE SAME. ITS GOING TO BE CLOSE BUT JUST BELOW THE EARLY SEASON URBAN HEAT INDEX CRITERIA OF 96F. FORECAST TEMPS TODAY WERE THE WARMER 00Z/10 NAM MOS GUIDANCE. BL TEMP OF 88F SHOULD NET MAX TEMPS ARD 93-95F. ONLY THE MARGINAL LOWER 60S DEWPOINTS PREVENTING HEAT ADVY ATTM AND THAT IS THE GREATER UNCERTAINTY. IF THE DEWPOINT DROPS INTO THE UPPER 50S DURING MAX HEATING THEN THE HI 92...IF IT STAYS IN THE LOWER 60S THEN THE HI 94. LIGHT WINDS LESS THAN 15 KTS /LESS THAN YESTERDAY/ EXCEPT IN SCT TSTMS NE PA AND NNJ NORTHERLY G 30 KTS. WINDS WERE MOSTLY 00Z/10 NAM MOS GUIDANCE. ENHANCED WORDING FOR HEAVY RAIN POTENTIAL IN NJ AND NE/E CENTRAL PA WHERE BEST CHC FOR CONVECTION. HEAT WAVE...SMALL CHC FIRST HEAT WAVE KILG/KESN/KGED BY MONDAY EVENING. IE MUCH OF INTERIOR DE AND E MD SHORE. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... TONIGHT...THE CONVECTION PROBABLY DECAYS AND ENDS BY 11PM /DIURNALLY HEAT DRIVEN WITH THE BACKDOOR COOL FRONT AS THE TRIGGER IN THE ML CAPE AXIS/. CLEARING AND PATCHY FOG IN THE FCST...ESPECIALLY NE PA THRU N AND CENTRAL NJ AND POSSIBLY TO THE CENTRAL NJ COAST. 50 50 BLENDED NAM/GFS MOS GUIDANCE FOR ALL ELEMENTS AFTER 00Z. && .LONG TERM /MONDAY THROUGH SATURDAY/... THE UPPER RIDGE ACROSS THE AREA DURING THE SHORT TERM WILL BE JUST TO THE EAST OF THE AREA MONDAY. THE RIDGE WILL CONTINUE TO MOVE EASTWARD THROUGH THE MIDDLE OF THE WEEK. THE RIDGE IN PLACE MUCH OF MONDAY WILL BRING MOSTLY DRY WEATHER TO THE AREA...BUT A SMALL CHC FOR A SHOWER/TSTM WAS INCLUDED FOR THE WRN AREAS MON AFTERNOON AS THE NEXT SYSTEM APPROACHES. A SERIES OF UPPER SHORT WAVES IN THE ZONAL FROM ALOFT WILL BRING PERIODS OF SHOWERS/TSTMS FROM TUE INTO THE REST OF THE EXTENDED PERIOD. ANOTHER BUILDING RIDGE THU NIGHT-SAT WILL KEEP POPS AT A MINIMUM WITH ONLY SLGT CHC FOR THU NIGHT AND FRI AND SUB-SLGT CHC FOR THE WEEKEND. LOW CONFID IN WEAK FEATURES ALOFT WILL KEEP THE FCST CHALLENGING NEXT WEEK. OVERALL TEMPERATURES WILL BE ABOVE NORMAL MON...BUT THEN CLOUDS AND SHOWERS WILL HELP KEEP TEMPERATURES CLOSER TO NORMAL. MORE ABOVE NORMAL TEMPERATURES COULD ARRIVE NEXT WEEKEND...ESPECIALLY IF THE EC MODEL IS CORRECT. && .AVIATION /13Z SUNDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. TODAY...VFR OUTSIDE OF ANY SHOWERS/TSRA THAT COULD OCCUR MAINLY N THIS AFTN/EVE. LIGHT WIND WILL BECOME W TO SW UNDER 10 KT. TONIGHT...SCT CONVECTIVE SHOWERS/ISO TSTMS THIS EVE DIE OUT BY 03Z. PATCHY MVFR/IFR FOG VCNTY KRDG/KABE/KTTN/KACY/KMIV AFTER 06Z/11. OUTLOOK... SUNDAY NIGHT...VFR. ANY CONVECTIVE ACTIVITY IS EXPECTED TO END EARLY IN THE EVENING. SOUTHEAST WINDS NEAR 10 KNOTS BECOMING LIGHT EAST. MONDAY...VFR. A FEW SHOWERS/TSTMS POSSIBLE WEST LATE. LOWER CONDITIONS POSSIBLE. TUESDAY THROUGH THURSDAY...SOME SHOWER AND THUNDERSTORM ACTIVITY LOOKS TO BE AROUND EACH DAY, ESPECIALLY IN THE AFTERNOON TO EVENING TIME FRAME, WHICH COULD PRODUCE LOCAL SUB-VFR. THE GREATER CHANCE OF THIS LOOKS TO BE LATE TUESDAY AND WEDNESDAY AS A COLD FRONT ARRIVES. && .MARINE... NO HEADLINES. LIGHT WIND TRENDS E OR ESE G10-15 KTS THIS AFTN FM N TO S AS A BACKDOOR COOL FRONT PRESSES SWWD. EXCEPTION: MWS G 30 KTS POSSIBLE IN A TSTM NJ COAST THIS AFTN? OUTLOOK... THROUGHOUT MOST OF THE EXTENDED PERIOD, WINDS AND SEAS ARE EXPECTED TO BE BELOW SCA CRITERIA. A COLD FRONT CROSSING THE REGION ON WEDNESDAY MAY BRING SEAS OR WIND GUSTS CLOSE TO SCA CONDITIONS, BUT THE TIMING AND STRENGTH OF THIS FEATURE IS A BIT UNCERTAIN AT THIS TIME. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...DRAG/GORSE/KLINE NEAR TERM...DRAG/NIERENBERG SHORT TERM...DRAG LONG TERM...O'HARA AVIATION...DRAG/NIERENBERG MARINE...DRAG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 340 AM EDT SUN JUN 10 2012 NJZ001-007>010-012>015-020-025-026-PAZ054-055-060>062-110745- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-OCEAN-COASTAL ATLANTIC-COASTAL OCEAN-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON- 340 AM EDT SUN JUN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SLOW MOVING THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND MAY PRODUCE BRIEF POOR DRAINAGE FLOODING RAINS...ESPECIALLY IN NORTHERN NEW JERSEY AND THE LEHIGH VALLEY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ016>019-027-PAZ067>071-110745- NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 340 AM EDT SUN JUN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A HOT SUNDAY AFTERNOON IS FORECAST WITH THE MAXIMUM TEMPERATURES INCLUDING THE HEAT INDEX...OF 92 TO 94 DEGREES THROUGH MOST OF THE URBAN CORRIDOR FROM TRENTON TO PHILADELPHIA AND WILMINGTON. IT WILL STILL BE VERY WARM AT SUNSET WITH TEMPERATURES IN THE MID 80S. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ008-012-015-019-020-NJZ021>024-110745- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- 340 AM EDT SUN JUN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-110745- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 340 AM EDT SUN JUN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2012Every state in 2012This day in weather historyWarnings in New Jersey, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 388094.